Alert archive / Iowa / Wind Chill Advisories in 2007
Wind Chill Advisory 7, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Feb 15, 2007, 12:06 AM CST for 20 counties in Iowa. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 12:06 AM CST (06:06 UTC)
- Expired
- Feb 15, 2007, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 150606 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1206 AM CST THU FEB 15 2007 .ALTHOUGH THE WINDS WILL NOT BE EXTREME...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND AT TIMES MODERATE WIND WILL PRODUCE DANGEROUS WIND CHILLS OVER NORTHERN IOWA INTO THE EARLY MORNING HOURS. IAZ004>007-015>017-023>028-033>039-151030- /O.NEW.KDMX.WC.Y.0007.070215T0606Z-070215T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 1206 AM CST THU FEB 15 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. WINDS OF 5 TO 15 MPH AND TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO...POSSIBLY TO 10 BELOW OR LESS TOWARD THE MINNESOTA BORDER...WILL PRODUCE WIND CHILL INDICES FROM 15 TO 30 BELOW THROUGH THE EARLY MORNING HOURS. THESE DANGEROUS WIND CHILLS SHOULD CONTINUE UNTIL SEVERAL HOURS AFTER SUNRISE WHEN TEMPERATURES SHOULD BEGIN RISING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SMALL
2 follow-up statements
000 WWUS43 KDMX 150952 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 352 AM CST THU FEB 15 2007 .ALTHOUGH THE WINDS WILL NOT BE EXTREME...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND AT TIMES MODERATE NORTH WIND WILL PRODUCE DANGEROUS WIND CHILLS OVER NORTHERN IOWA INTO THE EARLY MORNING HOURS. IAZ004>007-015>017-023>028-033>039-151500- /O.CON.KDMX.WC.Y.0007.000000T0000Z-070215T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 352 AM CST THU FEB 15 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. NORTH WINDS AROUND 10 MPH AND TEMPERATURES 5 TO 15 BELOW ZERO WILL PRODUCE WIND CHILL INDICES FROM 20 TO 30 BELOW THROUGH THE EARLY MORNING HOURS. THESE DANGEROUS WIND CHILLS WILL CONTINUE THROUGH MID MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DONAVON
000 WWUS43 KDMX 151506 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 905 AM CST THU FEB 15 2007 IAZ004>007-015>017-023>028-033>039-151615- /O.EXP.KDMX.WC.Y.0007.000000T0000Z-070215T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 905 AM CST THU FEB 15 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. HOWEVER...VERY COLD CONDITIONS WILL PERSIST THIS MORNING. A NORTH WIND AT 7 TO 12 MPH WILL COMBINE WITH SUB ZERO TEMPERATURES TO PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW ZERO THROUGH LATE MORNING...MAINLY NORTH OF INTERSTATE 80...BEFORE CONDITIONS IMPROVE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 9:06 PM CST, 3 hours earlier.
Area forecast discussion, Feb 14, 9:06 PM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 906 PM CST WED FEB 14 2007 .DISCUSSION... ONLY MINOR CHANGES FOR EVE UPDATE...RAISED MINS A FEW DEGREES SW UNDER MORE PERSISTENT CLOUD COVER AND LOWERED A BIT NE. LOWERED DEWPOINTS SOMEWHAT AS WELL. THIS WOULD BE MORE EVIDENT IN THE GRIDS OR POINT FCST RATHER THAN ZFP. SEVERAL SITES ARE MEETING WIND CHILL CRITERIA OVER THE NRN FEW TIERS OF COUNTIES IN TERMS OF THE INDEX...BUT ONLY MCW HAS THE REQUIRED 10 MPH OR GREATER WIND SPEED TO SUPPORT AN ADVISORY. WINDS SHOULD REMAIN AT OR BELOW THESE LEVELS AS DAKOTAS SFC HIGH PRES SETTLES INTO MO RIVER VALLEY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SMALL
Hazardous weather outlook, Feb 14, 3:52 PM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CST WED FEB 14 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-151200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 352 PM CST WED FEB 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A COMBINATION OF COLD TEMPERATURES AND WINDS FROM 5 TO 10 MPH WILL PRODUCE WIND CHILLS OF 15 TO 25 BELOW ZERO ACROSS MUCH OF CENTRAL IOWA TONIGHT. SOME READINGS MAY APPROACH 30 BELOW IN THE FAR NORTH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SYSTEM IS FORECAST TO PASS THROUGH IOWA ON FRIDAY INTO FRIDAY NIGHT. SOME LIGHT ACCUMULATING SNOW IS EXPECTED WITH THIS SYSTEM. HOWEVER...THE MAIN PROBLEM APPEARS TO BE STRONG NORTHWEST WINDS ON THE BACKSIDE OF THE SYSTEM. THIS IS EXPECTED TO PRODUCE BLOWING AND DRIFTING SNOW ON FRIDAY NIGHT WITH REDUCED VISIBILITIES... ESPECIALLY IN RURAL AND OPEN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. CC
Nearby
Wind Chill Advisories in Iowa, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.